75.2K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

tamoxifen & weight loss

5 REPLIES 5

Re: tamoxifen & weight loss

Thanks again Sonia and Ann 😀 The oncology nurse said similar things to me, I just thought she was being nice and encouraging, its always good to hear it from ladies who are actually taking it Hxx

Re: tamoxifen & weight loss

hi mrs orangecat,
So glad you feel more reassured now. Problems are certainly not inevitable, although they understandably will be reported, which can be anxiety provoking if you know it is part of your treatment plan.
Most women tolerate it well, or at least find any side effects manageable.
I'm also on it for 10 years & I'm as happy as I can be about it so far.
ann x

Re: tamoxifen & weight loss

Hi H,
It is early days for me but I can honestly say I am full of energy & seem to be able to eat what I like without putting on weight. In fact my stomach is flatter than it has ever been. Best of luck to you, you will be fine. I also have to take it for 10 years. Have met 2 people who have been taking it for a few years and they are both incredibly slim & active. S xx

Re: tamoxifen & weight loss

Hi Sonia and Ann, your posts have really cheered me up, thank you 😀 I was prescribed Tamoxifen a couple of days ago by the oncology team and have been worried about weight gain and other side effects like painful joints etc etc but hearing how you're losing weight and remaining really active is just brilliant. Im going on holiday for a week prior to radiotherapy and doc said to start it when I get back, so fingers firmly crossed that I get on with it as well as you have as iv got to take it for 10 years apparently. Hx

Re: tamoxifen & weight loss

hi Sonia,
I'm similar after 9 months on tamox, but I did do some lifestyle tweaks, especially increasing my activity levels. My diet is ok anyway, so I haven't made any changes, I just watch what I eat.
I generally feel fitter, but put this down to walking etc..
However, I did not have chemo to recover from nor did I have major surgery, therefore my recovery was straightforward anyway.
Its good to see positive stories as this maybe helpful to others.
ann x

tamoxifen & weight loss

Hi, I have been taking Tamoxifen for 35 days & as yet have not had any bothering side effects. I am physically pretty fit & try to go to the gym 4 times a week in addition to lots of walking. I gave up dairy after my diagnosis & try to eat really healthily. Not sure if it is due to my diet & fitness regime or the Tamoxifen but I do seem to have lost quite a bit of weigh, have bounds of energy & a really good appetite. Anyone experienced anything similar? S x